I used Roc Retinol night cream with a vitamin c serum over it and had a terrible reaction. I had BAD burning/ inflammation, not much redness. Some skin looks like it was sunburned. Now I have some orange peel texture skin and crepiness under eyes. I have been keeping it moisturized. I thought retinol was supposed to do the opposite. There is some AHA in the Roc as well. Will the texture and lines under my eyes get better as skin heals and is kept moisturized or is this permanent damage?
Can your skin heal from a bad retinol reaction or is the damage permanent?
Botox Price Calculator
What would you like to change?
Enter your info to request custom estimates from three local providers.
These providers will send a more accurate price based on your needs.
Doctor Answers 1
When starting any retinol or topical retinoid treatment we recommend being very cautious about other potential irritants you are using. The combination of retinol, vitamin C, and AHA can be great when you are well acclimated, but can be extremely irritating (for some people) when first starting. Try switching to a very gentle, healing regimen until your skin recovers (gentle non-soap cleanser, heavier gentle moisturizer, and zinc oxide sunscreen).
After all irritation subsides try starting your retinol slowly (a couple times a week), and increasing as tolerated. Do not apply when your skin is warm (immediately after cleansing or working out), and avoid upper eyelids. Be cautious and sparing on more sensitive areas around nose/mouth, under eyes, and neck. Do not use vitamin C, scrubs, toners, or any potential irritating products while you are acclimating. After your tolerability increases you can slowly add them back into your regimen.
These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.